Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 13, 2021, 12:16 PM CDT for Marshall County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 12:16 PM CDT (17:16 UTC)
- Expired
- Aug 13, 2021, 1:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.00 in
- Wind
- 40
County Marshall County, TN
The radar
The Nashville radar (KOHX), 73 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
196
WWUS84 KOHX 131716
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
1216 PM CDT Fri Aug 13 2021
TNZ060-061-075-131800-
Bedford TN-Maury TN-Marshall TN-
1216 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of central Marshall,
southeastern Maury and west central Bedford Counties through 100 PM
CDT...
At 1215 PM CDT, Doppler radar was tracking strong thunderstorms near
Lewisburg, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lewisburg, Chapel Hill, Cornersville, Belfast and Farmington.
This includes Interstate 65 between mile markers 30 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3552 8696 3571 8672 3571 8668 3570 8667
3570 8666 3569 8666 3551 8650 3536 8684
TIME...MOT...LOC 1715Z 235DEG 12KT 3549 8683
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 13, 6:27 AM CDT, 5 hours 49 minutes earlier.
Area forecast discussion, Aug 13, 6:27 AM CDT, 5 hours 49 minutes before
Area Forecast Discussion National Weather Service Nashville TN 627 AM CDT Fri Aug 13 2021 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... All is quiet for us here in the Mid State this morning. Temperatures range from the upper 60s to upper 70s, and dew points are only a few degrees lower. This is making for another muggy start to the day. Satellite imagery is giving us a good look at residual outflow from rain and storms last night over Kentucky. This feature will sag southward this morning and become a potential focus for thunderstorm development this afternoon. Some computer models, notably the last several runs of the HRRR, show spotty convection waiting to initiate until late afternoon. However, in weak flow regimes, outflow boundaries are key in where storms develop. Forecast soundings indicate negligible shear profiles, sufficient CAPE, and workable PWATs. Thus, an isolated storm or two may develop by late morning. However, scattered thunderstorms will increase in coverage as we reach convective temperatures by early to mid afternoon. Forecast DCAPE values and steep low-level lapse rates suggest a threat for strong to severe downburst winds with any of the storms that do develop. The SPC has included the northern half of our area in a Marginal Risk (1 out of 5) for severe storms. Be aware that storms will develop quickly, especially if you have plans to be outdoors. Activity should dissipate after sunset as temperatures retreat into the 70s. Some locations may already be cooler as a result of afternoon rain. Expect scattered afternoon thunderstorms again on Saturday and Sunday, with the highest concentration of activity along and south of Interstate 40. Attention turns to the south at the start of next week, as Fred (currently forecast to become a Tropical Storm later today) moves northward into Alabama and Georgia. While Fred's track next week remains highly uncertain, remnant tropical moisture has the potential to reach our eastern counties Monday into Tuesday. Assuming this happens, it would provide eastern Middle TN with slightly higher rain chances. Medium-range guidance remains inconsistent from mid to late week, with the exception being daily afternoon rain chances. An upper level system may approach the Ohio and Tennessee Valleys by late week, but confidence is very low right now. Overall, temperatures will be near normal the next seven days. This will give us a bit of a break from the intense heat we have been dealing with the past several days. WPC QPF averages 1-2" over the next 7 days, with locally higher amounts possible. && .AVIATION... 12Z TAF DISCUSSION. BNA/MQY/CKV/CSV...Special sounding launched at 06Z shows a moist and unstable air mass in place, but little shear. Still, the HRRR shows little active weather developing until late in the afternoon and early evening with an organized line of cells forming along a surface boundary that will enter Middle Tennessee from the northwest. We'll handle this with VCTS/CB remarks for now. Look for some overnight fog at CKV and especially CSV. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Schaper AVIATION........08
Hazardous weather outlook, Aug 13, 5:00 AM CDT, 7 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Fri Aug 13 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-141000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Fri Aug 13 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Scattered thunderstorms are expected today across the mid state. Some of these storms may produce strong wind gusts and heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 08
In the hours before
Special weather statement, Aug 13, 12:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1216 PM CDT Fri Aug 13 2021
TNZ060-061-075-131800-
Bedford TN-Maury TN-Marshall TN-
1216 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of central Marshall,
southeastern Maury and west central Bedford Counties through 100 PM
CDT...
At 1215 PM CDT, Doppler radar was tracking strong thunderstorms near
Lewisburg, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lewisburg, Chapel Hill, Cornersville, Belfast and Farmington.
This includes Interstate 65 between mile markers 30 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3552 8696 3571 8672 3571 8668 3570 8667
3570 8666 3569 8666 3551 8650 3536 8684
TIME...MOT...LOC 1715Z 235DEG 12KT 3549 8683
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 12:37 PM CDT | Special Weather Statement | OHX | Giles | 53 min |
| Aug 13, 12:57 PM CDT | Special Weather Statement | OHX | Rutherford | 48 min |
| Aug 13, 1:05 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 25 min |
| Aug 13, 1:20 PM CDT | Special Weather Statement | OHX | Williamson | 25 min |
| Aug 13, 1:31 PM CDT | Special Weather Statement | OHX | Wilson | 29 min |
| Aug 13, 1:40 PM CDT | Special Weather Statement | OHX | Williamson | 50 min |
| Aug 13, 2:03 PM CDT | Areal Flood Advisory | OHX | Williamson | 117 min |
| Aug 13, 2:38 PM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 2 hr |
| Aug 13, 2:47 PM CDT | Areal Flood Advisory | OHX | Davidson | 118 min |
| Aug 13, 2:51 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 39 min |
| Aug 13, 2:53 PM CDT | Areal Flood Advisory | OHX | Hickman, Humphreys, Perry | 2 hr |
| Aug 13, 2:56 PM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Williamson | 2 hr |
| Aug 13, 3:24 PM CDT | Special Weather Statement | OHX | Hickman, Lewis, Perry | 51 min |
| Aug 13, 3:28 PM CDT | Flash Flood Warning | OHX | Hickman, Humphreys, Perry | 2 hr |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.